Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 16, 2023, 10:03 AM CST for 11 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2023, 10:03 AM CST (16:03 UTC)
- Expired
- Feb 16, 2023, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
228 WWUS74 KCRP 161603 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1003 AM CST Thu Feb 16 2023 TXZ231>234-241>247-342>347-442-443-447-162300- /O.NEW.KCRP.WI.Y.0004.230216T1603Z-230216T2300Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Alice, Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas 1003 AM CST Thu Feb 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of south Texas. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
094 WWUS74 KCRP 162016 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 216 PM CST Thu Feb 16 2023 TXZ231>234-241>247-342>347-442-443-447-170000- /O.EXT.KCRP.WI.Y.0004.000000T0000Z-230217T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Alice, Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas 216 PM CST Thu Feb 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Portions of south Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 6:04 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 16, 6:04 AM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
604 AM CST Thu Feb 16 2023
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 414 AM CST Thu Feb 16 2023
The deterministic GFS/NAM/ECMWF agree that an upper level
disturbance over the Southern Plains will lift northeastward,
while another upper system moves across the Southern Plains
tonight. In response, a cold front, currently depicted via MSAS,
will continue to move across the CWA early this morning.
Anticipate that the front will trigger isolated/scattered
convection over the Coastal Bend/Victoria Crossroads. Cooler and
much drier conditions are expected to develop after frontal
passage. Based on anticipated relative humidity and wind
magnitudes, issued a RFW for portions of South Texas with a timing
based on the expectation that such conditions will occur over the
extreme west this morning, then transition to the east this
afternoon, yet do not expect Red Flag conditions near the coast
and over the Victoria Crossroads. Dry and colder tonight and
Friday.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 414 AM CST Thu Feb 16 2023
Key Messages:
-Dry and very warm conditions persist this weekend through the
middle of the week next week
-Cold temperatures Friday night
Friday night will feature low temperatures in the low to mid 30s for
portions of Brush Country, the Coastal Plains, and the Victoria
Crossroads. Elsewhere, lows will be in the upper 30s to 40s. Onshore
winds, coupled with a 700 mb shortwave will create cloudy conditions
Saturday. Temperatures will begin to warm on Saturday with highs in
the upper 50s to 60s.
Dry conditions and warming trend will continue into Sunday as highs
rebound into the 70s to around 80. High temperatures will remain in
the upper 70s to 80s through the duration of next week. Some
locations in the Rio Grande Plains and Brush Country may reach into
the low 90s. Lows will be in the upper 50s to 60s.
&&
.AVIATION...
(12Z TAFS)
Issued at 555 AM CST Thu Feb 16 2023
Expect a mixture of MVFR/IFR ceilings/visibilities, and
isolated/scattered showers, early this morning in advance of a
cold front. Expect the front to move offshore by 14z this morning.
After frontal passage, expect a gradual transition from
predominate MVFR ceilings to VFR, along with breezy/windy north
wind through this afternoon. Expect weak to moderate north wind
and VFR conditions by this evening and continuing to the end of
the TAF period.
&&
.MARINE...
Issued at 414 AM CST Thu Feb 16 2023
Maintained the Gale Warning for the offshore coastal waters this
afternoon and tonight. Issued a Small Craft Advisory for the
bays/nearshore coastal waters. Not highly confident of gale
conditions over the bays/nearshore waters. HREF output indicates
a 30-50% chance for >30kt wind over the nearshore waters
today/tonight. Anticipate that cooler SST values over the
bays/nearshore coastal waters will keep wind conditions below
gale. Expect conditions to imporove from west to east Friday.
Winds will diminish and shift to onshore flow Saturday before
veering and becoming more southerly during the day Sunday. Weak to
moderate southerly winds will prevail Monday, with strong winds
possible Monday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 68 40 57 40 / 20 0 0 0
Victoria 63 36 55 35 / 10 0 0 0
Laredo 69 42 59 40 / 0 0 0 0
Alice 68 38 58 36 / 10 0 0 0
Rockport 67 39 56 43 / 30 0 0 0
Cotulla 68 38 60 38 / 0 0 0 0
Kingsville 69 40 58 38 / 10 0 0 0
Navy Corpus 68 43 57 49 / 30 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until noon CST today for TXZ229-239.
Red Flag Warning from noon today to 2 PM CST this afternoon for
TXZ230-231-240-241.
Red Flag Warning from noon today to 4 PM CST this afternoon for
TXZ232-242>244.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ231-232-236-
237-250-255.
Gale Warning from 11 AM this morning to 6 AM CST Friday for
GMZ270-275.
&&
SHORT TERM...WC
LONG TERM....HA
AVIATION...WC/87Hazardous weather outlook, Feb 16, 4:56 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 456 AM CST Thu Feb 16 2023 TXZ229>234-239>247-342>347-442-443-447-171100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 456 AM CST Thu Feb 16 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. Patchy fog early this morning over the Coastal Bend and Victoria Crossroads, in advance of cold front. A Red Flag Warning is in effect today for portions of the southern interior Coastal Bend, the Brush Country, and over the Rio Grande Plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind Chills in the mid to upper 20s are anticipated for portions of south Texas Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-171100- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 456 AM CST Thu Feb 16 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Patchy fog early this morning over the bays and nearshore coastal waters, in advance of a cold front. A Gale Warning remains in effect this afternoon and tonight for the offshore coastal waters. A Small Craft Advisory is in effect today and tonight for the bays and nearshore coastal waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to very strong offshore flow expected through Friday. Frequent gusts to gale may occur over the offshore waters, with occasional gusts to gale possible over the nearshore waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 87/HA
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:29 AM CST | Small Craft Advisory | CRP | 42 hr | |
| Feb 16, 4:08 AM CST | Red Flag Warning | CRP | Bee, Duval, Jim Wells, Kleberg, La Salle, Live Oak and 4 more | 14 hr |
| Feb 16, 12:17 PM CST | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 5 hr |
| Feb 16, 2:15 PM CST | Red Flag Warning | CRP | Duval, La Salle, McMullen, Webb | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.